Virginia, 2011Damaging Winds in Virginia, June 10, 2011
June 10, 2011 · NWS RNK · 5 events in 4 counties and zones
Scattered storms developed during the afternoon heating of the day. A few of these storms produced damaging winds.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 1
- Property damage
- $1.5 million
- Crop damage
- None recorded
- Events
- 5
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Scattered storms developed during the afternoon heating of the day. A few of these storms produced damaging winds. The City of Martinsville was significantly impacted by one of these storms.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before the first event at Jun 10, 1:58 PM EST, 2 minutes earlier.
Area forecast discussion, Jun 10, 1:58 PM EST, 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
258 PM EDT FRI JUN 10 2011
.SYNOPSIS...
A WARM AND HUMID AIRMASS WILL REMAIN ACROSS THE REGION TONIGHT
INTO SATURDAY. A COLD FRONT WILL APPROACH THE AREA FROM THE
NORTHWEST SATURDAY NIGHT AND WORK EAST OF THE MOUNTAINS BY LATE
SUNDAY. A MORE COMFORTABLE AREA OF HIGH PRESSURE RECLAIMS THE
REGION BEHIND THE FRONT EARLY NEXT WEEK.
&&
.NEAR TERM /THROUGH SATURDAY/...
VISIBLE SATELLITE SHOWS THAT DEBRIS MID AND HIGH CLOUDS IN THE
PIEDMONT ARE DISSIPATING AS FORECAST...AND THE REST OF THE CWA HAS
FULL SUN. MORNING SOUNDINGS INDICATE THAT HIGHS TODAY WILL BE IN
THE MID AND UPPER 80S...POSSIBLY 90 DEGREES...IN THE MTNS...AND
LOWER 90S IN THE PIEDMONT...POSSIBLY NEAR 95 DEGREES. WILL MAKE
SOME MINOR UPWARD ADJUSTMENT TO HIGHS TODAY. ONLY RECORD HIGHS
THREATENED WILL BE BLUEFIELD AND BLACKSBURG...BUT ARE NOT LIKELY.
RECORD HIGHS FOR TODAY ARE LISTED BELOW IN A CLIMATE SECTION.
SOUNDINGS ALSO INDICATE THAT WE ARE A LITTLE MORE MOIST THAN
YESTERDAY...WITH PWATS AROUND 1.4 INCHES OR 130 PCT OF NORMAL.
MODIFIED SOUNDINGS EASILY PRODUCE A MIXED LAYER CAP OF AROUND 2000
J/KG WITH NO CAP. ISOLATED TO SCATTERED TSTMS SHOULD
DEVELOP...PROBLEM IS DETERMINING WHERE THEY WILL GET STARTED WITH
NO OBVIOUS BOUNDARIES OF UPPER LEVEL FORCING. WITH A NE TO EAST
LOW LEVEL WIND THIS MORNING...VEERING MORE TO THE
SOUTHEAST...THINK THAT STORMS WILL DEVELOP ALONG THE BLUE RIDGE
AND EASTERN SLOPES OF HIGHER ELEVATIONS...THEN STORM MOVEMENT WILL
BE SLOW AND ERRATIC WITH NEW DEVELOPMENT FROM OUTFLOW BOUNDARIES-
SIMILAR TO YESTERDAY. CURRENT FCST GRIDS HAVE THIS PATTERN ALREADY
THERE...SO WILL ONLY MAKE MINOR ADJUSTMENTS TO POPS. WITH THE HIGH
INSTABILITY/LOW SHEAR ENVIRONMENT...ISOLATED STORMS WILL LIKELY
PRODUCE LARGE HAIL OR DAMAGING WINDS. IN ADDITION...WITH THE SLOW
MOVEMENT...VERY HEAVY DOWNPOURS OF UP TO 3 INCHES IN LESS THAN AN
HOUR MAY CAUSE LOCALIZED FLOOD PROBLEMS.
PREVIOUS DISCUSSION...
CLUSTER OF SHRA/TSRA DEVELOPED VCNTY OF LYNCHBURG-ROCKY MOUNT VA
CORRIDOR AFTER 2AM IN RESPONSE TO OUTFLOW BOUNDARY THAT CUT FREE
OF LAST EVENINGS MCS OVER NRN WV/VA. THIS SHOWER ACTIVITY DRIFTED
SOUTHEAST THROUGH SOUTHSIDE VA AND HAS NOW DISSIPATED VCNTY OF
DANVILLE. RADAR INDICATED THAT SOME SMALL HAIL ACCOMPANIED SOME OF
THE STRONGER STORMS...POSSIBLY AS LARGE AS A MARBLE...60 DBZ CORES
TESTING 20KFT ATTMS.
FOR TODAY...IN SPITE OF THE OVERNIGHT SHOWER ACTIVITY ACROSS
SOUTHSIDE VA...THINK WE HEAT UP ACROSS THE CWA...CLOUDS
DISSIPATING MID MORNING. SHOULD TEST 90 DEG F ALONG AND EAST OF
THE BLUE RIDGE...BUT NOTHING LIKE WE HAD THURSDAY. THE UPPER RIDGE
IS BREAKING DOWN...AND THICKNESSES SHOULD BE TRENDING DOWN.
AFTERNOON DEEP CONVECTION LIKELY TO FORM ALONG REMNANT OUTFLOW
FROM THIS MORNINGS DEEP CONVECTION...AND SINCE THIS FEATURE LIKELY
TO REMAIN OVER THE CWA LOOK FOR GREATER SHOWER COVERAGE
TODAY...WITH POTENTIAL FOR AREAS THAT HAVE NOT SEEN PRECIP TO
PARTAKE IN A LITTLE ACTION TODAY. ENTERTAINED HIGH CHC POPS ALL
AREAS TODAY...TENDING A BIT HIGHER OVER THE SOUTHERN CWA WHERE THE
OUTFLOW WILL LIKELY RESIDE BY THIS AFTERNOON.
LOOKING UPSTREAM...A COLD FRONT IS STILL NORTH OF THE
REGION...EXTENDING FROM NEW ENGLAND INTO TO THE OHIO VALLEY.
SHOWERS AND STORMS LIKELY TO DEVELOP ALONG THIS FEATURE AGAIN
TODAY...AND ANY MCS THAT GETS GOING UPSTREAM LIKELY TO PUT US IN
THE CROSS HAIRS FOR THIS EVENING OR TONIGHT. BOTTOM LINE...WILL
LIKELY HAVE TO DEAL WITH SOMETHING WITHIN RADAR RANGE THROUGH THE
24 HOUR PERIOD.
&&
.SHORT TERM /SATURDAY NIGHT THROUGH MONDAY NIGHT/...
COLD FRONT TO THE NW WILL CONTINUE TO SLIDE SLOWLY TOWARD THE REGION
SAT NIGHT IN RESPONSE TO THE UPPER TROF SAGGING INTO THE NRN GREAT
LAKES. LOCATIONS OF CONVECTION STILL REMAINS HARD TO PIN DOWN SAT
EVENING AS EXPECT THERE MAY BE AN AXIS ACROSS THE EAST THAT PUSHED
OFF THE MOUNTAINS AND ANOTHER ACROSS THE NW JUST AHEAD OF THE FRONT
EARLY ON. FADING OVERNIGHT INSTABILITY SUPPORTS ONLY KEEPING POPS
OUTSIDE OF THE FAR NW...BASICALLY SLIGHT TO LOW CHANCE POPS WITH
HIGH CHANCE...CLOSE TO LOW LIKELYS NW THRU AROUND MIDNIGHT. FRONT
SHOULD MOVE FAR ENOUGH SE TO BISECT THE REGION ON SUNDAY WITH DRIER
AIR STARTING TO SPILL INTO THE WEST WHILE THE EAST REMAINS RATHER
MOIST AND UNSTABLE WITH THE FRONT SOMEWHERE ALONG THE BLUE RIDGE.
MODELS LOOK CLOSE WITH OVERALL TIMING KEEPING BEST COVERAGE IN THE
PIEDMONT AS CONVECTION REDEVELOPS AND THEN PUSHES SE LATER IN THE
DAY. MAY AGAIN NEED LIKELY POPS SE LATER SUNDAY BUT WILL STICK WITH
GOING CHANCE FOR NOW GIVEN DECENT DOWNSLOPE TRAJECTORY. TEMPS AGAIN
WARM/MUGGY SAT NIGHT WITH 60S TO AROUND 70 FOR LOWS THEN QUITE WARM
SUNDAY UNDER WEST WIND ALOFT ALLOWING SOME LOW 90S SE AND 80S ELSW.
COLD FRONT PUSHES TO THE SE BY MONDAY WITH A DRIER AND COOLER
AIRMASS SPILLING IN UNDER THE PASSING UPPER TROF AND SURFACE HIGH
PRESSURE BRIDGING IN FROM THE NORTH. WILL HAVE TO WATCH THE
POTENTIAL FOR A FADING MCS TO AFFECT THE FAR WEST LATER MONDAY OTRW
THINKING TOO MUCH DRY AIR FOR MUCH MORE THAN DEBRIS CLOUDS AT THIS
POINT. SKIES SHOULD CLEAR MONDAY NIGHT AND WITH HIGH PRESSURE AND
COOLER TEMPS ALOFT OVERTOP LIGHT WINDS EXPECT A VERY COOL OVERNIGHT
WITH LOWS MAINLY IN THE 50S EXCEPT SOME 40S POSSIBLE VALLEYS PENDING
DEGREE OF FOG LATE.
&&
.LONG TERM /TUESDAY THROUGH FRIDAY/...
UPPER TROF WILL PASS OFF THE MID ATLANTIC COAST TUESDAY WITH SURFACE
HIGH PRESSURE RIDGING SOUTH FROM THE GREAT LAKES BEFORE SLIDING SE
TO NEAR THE OUTER BANKS EARLY WEDNESDAY. LOW LEVEL FLOW VEERING FROM
NORTH TO EASTERLY AROUND THE RIDGE SHOULD KEEP ONGOING DRY AIR AND
LOW PWATS IN PLACE TUESDAY INTO TUESDAY NIGHT SO KEEPING THINGS DRY
EARLY ON. 5H RIDGING FOLLOWS IN BRIEFLY ON WED BEHIND THE PASSING
TROF AND THE NEXT FRONT/ASSOCIATED UPPER LOW APPROACHING FROM THE
MIDWEST WED NIGHT INTO THURSDAY. RETURN OF WARM ADVECTION AND
MOISTURE AHEAD OF THIS SYSTEM LIKELY TO BRING A GRADUAL INCREASE IN
CONVECTIVE CHANCES WITH HEATING ESPCLY OVER THE MOUNTAINS WED
AFTERNOON. HOWEVER THE LATEST ECMWF A BIT SLOWER AND SUPPORTED BY
THE CAPPED NATURE OF THE GFS RAOBS SO LIMITING POPS TO JUST THE FAR
SW WHERE MAY BE AIDED BY DIFFERENTIAL HEATING A BIT OTRW PC TO
MOSTLY SUNNY WED. COLD FRONT LOOKS TO SAG SE TOWARD THE AREA
THURSDAY AND WILL LIKELY SLOW OR STALL ACROSS THE EAST FRIDAY AS THE
UPPER SUPPORT LIFTS OUT TO THE NE. MOISTURE AGAIN LOOKS PLENTIFUL BY
LATER THU AND EXPECT WITH HEATING TO SEE BETTER SHRA COVERAGE AHEAD
OF THE FRONT WITH DECENT CHANCE POPS ACROSS THE CWA INTO THU NIGHT.
GIVEN UNCERTAINTY TO WHERE THE BOUNDARY MAY BE FRIDAY...LEAVING IN
SLIGHT TO LOW CHANCE POPS WITH BEST FOCUS BLUE RIDGE AND POINTS
EAST. TEMPS WILL SLOWLY WARM FROM THE COOLER/DRIER VALUES OF EARLY
NEXT WEEK TO NEAR NORMAL LATER AS THE HIGH MOVES OUT AND SW FLOW
REDEVELOPS. HOWEVER NO BIG RUN OF HEAT AS HIGHS REMAIN IN THE UPR
70S/LOW 80S WEST TO MID OR UPPER 80S.
&&
.AVIATION /19Z FRIDAY THROUGH WEDNESDAY/...
SCATTERED TSTMS ARE EXPECTED TO DEVELOP THIS AFTERNOON IN THE
MTNS...AND WILL MOVE INTO THE FOOTHILLS AND PIEDMONT LATE THIS
AFTERNOON AND EVENING. ADDITIONAL MORE ORGANIZED STORMS MAY MOVE
BACK INTO THE MTNS LATER IN THE EVENING FROM THE NORTHWEST.
THUS...ALL OF THE BLACKSBURG TAF SITES WILL HAVE A THREAT OF A
THUNDERSTORM LATER THIS AFTERNOON INTO THIS EVENING. SINCE THE
COVERAGE IS EXPECTED TO REMAIN SCATTERED...HAVE JUST PUT IN
VICINITY TSTMS TOO ALL OF THE SITES FOR THE MOST LIKELY PERIOD
THAT TSTMS WILL BE IN THE VICINITY OF EACH AIRPORT. WILL NEED TO
MONITOR THE DEVELOPMENT OF STORMS THIS AFTERNOON...AND WILL AMEND
TAFS IF/WHEN IF APPEARS LIKELY AN AIRPORT WILL BE HIT BY A TSTM.
CONVECTION IS EXPECTED TO BE MAINLY DIURNAL- EXCEPTION MAY BE SE
WV SITES CLOSER TO THE FRONT. LOCAL MVFR/POSSIBLY IFR CONDITIONS
WILL BE ASSOCIATED WITH ANY THUNDERSTORM ACTIVITY WITH VERY HEAVY
DOWNPOURS POSSIBLE. IN ANY EVENT...COVERAGE SHOULD BE DECREASING
AFTER MIDNIGHT. AS SKIES CLEAR...WITH ABUNDANT LOW LEVEL
MOISTURE...MVFR FOG IS LIKELY ALL SITES...AND A FEW MAY SEE A
BRIEF PERIOD OF IFR.
HIGH PRESSURE OVER THE AREA WILL WEAKEN INTO SATURDAY...WITH WINDS
ALOFT BECOMING MORE ZONAL...FEATURING WEST TO EAST MOVING CLOUD
ELEMENTS FOR THE WEEKEND. WITH A COLD FRONT APPROACHING AND LOSS
OF SUBSIDENCE...EXPECT AN INCREASE IN COVERAGE OF SHOWER AND
THUNDERSTORM ACTIVITY SAT AFT INTO SAT NIGHT.
THE WEAK COOL FRONT THAT COMES THROUGH ON SUNDAY AND SHOULD TURN
THE WIND FLOW MORE NORTHERLY FOR MONDAY ALONG WITH SOME DRYING. AS
SUCH...SHOULD SEE A LULL IN SHRA/TSTM ACTIVITY FOR MONDAY INTO
TUESDAY.
&&
.CLIMATE...
RECORD HIGHS FOR TODAY...JUNE 10
ROANOKE 96 IN 1914
LYNCHBURG 98 IN 1914
DANVILLE 99 IN 1963
BLUEFIELD 89 IN 1999
BLACKSBURG 90 IN 1999
&&
.RNK WATCHES/WARNINGS/ADVISORIES...
VA...NONE.
NC...NONE.
WV...NONE.
&&
SYNOPSIS...JH/PM
NEAR TERM...JJ/PM
SHORT TERM...JH
LONG TERM...JH
AVIATION...JJ/PM
CLIMATE...
Hazardous weather outlook, Jun 10, 4:53 AM EST, 9 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
553 AM EDT FRI JUN 10 2011
NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059-
WVZ042>045-111000-
ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES-
YADKIN-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON-
CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-
PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL-
APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-MERCER-SUMMERS-MONROE-
GREENBRIER-
553 AM EDT FRI JUN 10 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND
SOUTHEAST WEST VIRGINIA.
.DAY ONE...TODAY AND TONIGHT.
STRONG STORMS ARE POSSIBLE TODAY. ISOLATED SEVERE WEATHER MAY
OCCUR THIS AFTERNOON AND EVENING. SLOW MOVING STORMS MAY RESULT IN
POOR DRAINAGE FLOODING
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
A GREATER COVERAGE OF STORMS IS ANTICIPATED SATURDAY WITH STRONG
TO SEVERE STORMS POSSIBLE...ESPECIALLY SATURDAY AFTERNOON AND
EVENING. WATER PROBLEMS MAY DEVELOP IF STORMS TRAIN OVER THE
SAME AREA.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED SATURDAY AFTERNOON.
In the hours before
Special weather statement, Jun 10, 11:58 AM EST, 2 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1258 PM EDT FRI JUN 10 2011
VAZ011-WVZ042>045-101800-
GILES VA-GREENBRIER WV-MERCER WV-MONROE WV-SUMMERS WV-
1258 PM EDT FRI JUN 10 2011
...SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP AND AFFECT
GILES...GREENBRIER...MERCER...MONROE AND SUMMERS COUNTIES...
AT 1251 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 7 MILES SOUTHEAST
OF RUPERT...MOVING NORTHEAST AT 10 MPH. OTHER HEAVIER SHOWERS AND
ISOLATED STORMS WERE JUST EAST OF TROUT...OR NEAR RENICK AND IN
BETWEEN PRINCETON AND PIPESTEM.
WIND GUSTS TO 40 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THE STORMS.
THESE SHOWERS AND STORMS WILL CONTINUE TO DEVELOP AND PUSH SLOWLY
EAST OR NORTHEAST ACROSS PARTS OF SOUTHEAST WEST
VIRGINIA...PRIMARILY THE GREENBRIER VALLEY WHERE THE STRONGER STORMS
ARE EXPECTED THROUGH 2 PM.
LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR LATER
UPDATES OR POSSIBLE WARNINGS.
LAT...LON 3815 8035 3811 8035 3805 8026 3804 8016
3806 8008 3803 7998 3722 8095 3727 8101
3730 8099 3727 8114 3728 8121 3818 8044
JHLocal storm report, Jun 10, 1:10 PM EST, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
210 PM EDT FRI JUN 10 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 PM TSTM WND DMG 5 SSW RENICK 37.92N 80.39W
06/10/2011 GREENBRIER WV 911 CALL CENTER
TREES DOWN ON POWER LINES AND ACROSS LIVESAY RD. THERE
WAS ALSO HAIL WITH THIS STORM...SIZE UNKNOWN.
&&
JJACKSONSpecial weather statement, Jun 10, 1:13 PM EST, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
213 PM EDT FRI JUN 10 2011
VAZ013-101845-
PULASKI VA-
213 PM EDT FRI JUN 10 2011
...A STRONG THUNDERSTORM WILL AFFECT PULASKI COUNTY...
AT 211 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES SOUTHWEST
OF POPLAR HILL...MOVING SOUTHEAST AT 15 MPH.
WIND GUSTS TO 50 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL BE NEAR DUBLIN AROUND 230 PM.
LAT...LON 3718 8080 3719 8077 3720 8073 3718 8060
3707 8069 3715 8085Special weather statement, Jun 10, 1:20 PM EST, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
220 PM EDT FRI JUN 10 2011
VAZ019-020-101845-
ALLEGHANY VA-BATH VA-
220 PM EDT FRI JUN 10 2011
...A STRONG THUNDERSTORM WILL AFFECT ALLEGHANY AND BATH COUNTIES...
AT 216 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES NORTHWEST
OF HOT SPRINGS...MOVING SOUTHEAST AT 10 MPH.
WIND GUSTS TO 50 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL BE NEAR BACOVA JUNCTION AROUND 225 PM...CARLOOVER
AROUND 235 PM...HOT SPRINGS AROUND 240 PM AND INGALLS FIELD AROUND
245 PM.
LAT...LON 3801 7960 3782 7975 3798 8002 3803 7997
3808 7996 3810 7994 3812 7995 3815 7993Special weather statement, Jun 10, 1:48 PM EST, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
248 PM EDT FRI JUN 10 2011
VAZ019-020-024-101930-
ALLEGHANY VA-BATH VA-ROCKBRIDGE VA-
248 PM EDT FRI JUN 10 2011
...STRONG THUNDERSTORMS WILL AFFECT ALLEGHANY...BATH AND ROCKBRIDGE
COUNTIES...
AT 245 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM 3 MILES
SOUTHEAST OF HOT SPRINGS TO 8 MILES NORTH OF COVINGTON CITY...MOVING
EAST AT 20 MPH.
WIND GUSTS TO 50 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THESE
STORMS.
THESE STORMS WILL BE NEAR HOLLINS AROUND 255 PM...DOUTHAT STATE PARK
AROUND 305 PM...NIMROD HALL AROUND 315 PM...IRON GATE AROUND 320 PM
AND ROCKBRIDGE BATHS AROUND 330 PM.
LAT...LON 3789 7931 3775 7967 3777 7968 3780 7982
3779 7984 3787 8017 3801 7981Special weather statement, Jun 10, 1:50 PM EST, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
250 PM EDT FRI JUN 10 2011
WVZ043-044-101915-
MONROE WV-SUMMERS WV-
250 PM EDT FRI JUN 10 2011
...A STRONG THUNDERSTORM WILL AFFECT MONROE AND SUMMERS COUNTIES...
AT 250 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES SOUTHEAST
OF HINTON...MOVING SOUTHEAST AT 20 MPH.
WIND GUSTS TO 50 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL BE NEAR TALCOTT AROUND 300 PM...INDIAN MILLS AROUND
305 PM...WAYSIDE AROUND 310 PM AND RED SULPHUR SPRING AROUND 315 PM.
LAT...LON 3762 8063 3748 8078 3764 8098 3773 8088
Thunderstorm Wind, Alleghany
- When
- June 10, 2:00 PM EST
- Where
- Alleghany County, 1.76 mi NW of Selma
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Post Office
- Coordinates
- 37.800, -79.850
Thunderstorm winds blew several four inch diameter limbs down. Damage values are estimated.
Thunderstorm Wind, Franklin
- When
- June 10, 5:36 PM EST
- Where
- Franklin County, 3.63 mi NNW of Union Hall to 3.87 mi NNW of Union Hall
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $18,000
- Reported by
- Public
- Coordinates
- 37.050, -79.720
Trees were blown down along a quarter mile path from Crafts Ford Road to Three-quarter Point Road. Damage values are estimated.
Thunderstorm Wind, Henry
- When
- June 10, 6:18 PM EST
- Where
- Henry County, 1.8 mi ESE of Figsboro
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $900
- Reported by
- Department of Highways
- Coordinates
- 36.770, -79.820
Thunderstorm winds blew a tree down. Damage values are estimated.
Thunderstorm Wind, Henry
- When
- June 10, 6:31 PM EST
- Where
- Henry County, 2.35 mi NNE of Bassett Forks
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $900
- Reported by
- Department of Highways
- Coordinates
- 36.760, -79.930
Thunderstorm winds blew a tree down. Damage values are estimated.
Thunderstorm Wind, Martinsville (C)
- When
- June 10, 6:40 PM EST to 6:50 PM EST
- Where
- Martinsville (C) County, 1.61 mi N of Martinsville to 2.11 mi SE of Martinsville
- Measured
- 65 kt (75 mph) estimated gust
- Injuries
- 1 direct, 0 indirect
- Property damage
- $1.5 million
- Reported by
- State Official
- Coordinates
- 36.703, -79.871
Thunderstorm winds blew trees down all across the City of Martinsville. One tree fell on an occupied airport cab from Greensboro, NC. The car was totaled, however the male driver escaped only with a concussion. There were no passengers. Power lines were also brought down across the city.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Winds and Lightning Strikes in North Carolina, June 10, 20111 death · $230,000 · 50 kt wind · 10 events
- Tornado and Flash Flood in Illinois, June 10, 2011$497,000 · EF0 · 16 events
- Hail and Damaging Winds in Ohio, June 10, 2011$494,000 · 2 in hail · 12 events
- Flash Flood and Flood in Indiana, June 10 to 11, 20111 injured · $83,000 · 1 in hail · 27 events
- Hail and Damaging Winds in Illinois, June 10, 2011$255,000 · 1.75 in hail · 8 events
- Damaging Winds and High Wind in Texas, June 10, 2011$225,000 · 70 kt wind · 7 events
- Hail and Damaging Winds in Ohio, June 10, 2011$200,000 · 52 kt wind · 7 events
- Debris Flow in Wyoming, June 10 to 13, 2011$165,000 · 1 event
- Lightning Strike in Iowa, June 10, 2011$150,000 · 1 event
- Flash Flood and Hail in North Carolina, June 10, 2011$69,000 · 1 in hail · 14 events
- Flash Flood and Hail in Ohio, June 10, 2011$32,000 · 1.25 in hail · 27 events
- Hail and Damaging Winds in Kentucky, June 10, 2011$55,000 · 1.25 in hail · 15 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 323850, 323851, 323853, 323854, 323852.